Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 219, NWS Memphis, TN

November 8, 2000Craighead County, Greene County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Nov 8, 2000, 4:22 PM CST for Craighead County, Greene County, Arkansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 8, 2000, 4:22 PM CST (22:22 UTC)
Expired
Nov 8, 2000, 5:00 PM CST
In force
38 min
Issued by
NWS Memphis, TN
Area
Whole counties

Counties Craighead County, AR, Greene County, AR

What was reported inside it

TimeReportWhereRemark
Nov 8, 4:40 PM CSTThunderstorm WindParagould, ARSeveral houses were damaged. A wooden monument built to honor World War I veterans was blown down. Several trees and power lines were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
457 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
294 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 082222
SVRMEM
ARC031-055-082300-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CST WED NOV 8 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CRAIGHEAD COUNTY IN NORTHEASTERN ARKANSAS
  GREENE COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 500 PM CST

* AT 425 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  7 MILES NORTH OF JONESBORO MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLAND BY 430 PM CST
  PARAGOULD BY 445 PM CST

.WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING AND STAY 5AWAY FROM WINDOWS. DO NOT USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY.



 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 3:40 PM CST, 42 minutes earlier.

Area forecast discussion, Nov 8, 3:40 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
340 PM CST WED NOV 8 2000

TORNADO WATCH 787 IN EFFECT UNTIL 9 PM CST FOR AREAS SOUTH OF AN E-
W LINE FROM CLARKSDALE TO TUPELO. WARM FRONT LOCATED FROM CSV-TUP-GWO
AT 21Z. SFC FRONT MOVING SLOLY TO THE NW. DEWPOINTS SOUTH OF THE
FRONT WERE IN THE LOWER 70S WITH AN UNSTABLE AIRMASS. SHEAR WAS
GREATLY ENHANCED IN THE REGION OF THE WARM FRONT.

UPR LOW MOVING ACRS WRN TX WITH DIFFLUENT FLOW ACRS THE MID SOUTH.
WATER VAPOR IMAGERY INDICATES STRONG UVV AND A GOOD DEAL OF MOISTURE
ACRS THE MID SOUTH. DEVELOPING SFC LOW WAS LOCATED OVR S LA AT 21Z.
UPR LOW WL BECOME NEGATIVELY TITLED AS IT MOVES INTO THE SRN PLAINS.
SFC LOW WL DEEPEN AND MOVE NORTH ALONG AND NEAR THE MS RIVER
OVERNIGHT. EXPECT WARM SECTOR TO COVER MUCH OF N MS AND PROBABLY MOVE
INTO W TN OVERNIGHT. TEMPS WL LIKELY RISE ACRS W TN...ESPECIALLY IN
MKL AN SURROUNDING REGIONS BEFORE DROPPING BACK LATER TONIGHT. EXPECT
FRONT TO SWEEP ACRS THE CWFA LATE TONIGHT AND EARLY TOMORROW. LOW
TEMPS WL BE TRICK ACRS ERN PARTS OF THE CWFA AS FRONTAL PASSAGE THERE
IS EXPECTED TO BE CLOSE TO 12Z. A CHANCE OF RAIN EARLY ON THURSDAY...
ESPECIALLY ACRS ERN AREAS THEN CLOUDY AND COOLER. VERY COOL AIR SET
TO MOVE INTO THE REGION THU AFTN.

LOW CLOUDS WL HANG AREA THU EVENING...ESPECIALLY ACRS MKL AREA...
BEFORE CLEARING OUT AFTER MIDNIGHT. NGM VERY COLD ON THU NIGHT WITH
NUMBER DEEP INTO THE 30S. THIS SEEMS COLD BUT TEMPS THIS AFTN WERE IN
THE UPPER 20S IN PARTS OF KS. SUNNY SKIES AND WARMING TEMPS ON FRI.
EXTENDED LOOKS DRY ATTM WITH A COOLING TREND BY MON.

.MEG...NONE.
SJM

N

In the hours before

Special weather statement, Nov 8, 11:46 AM CST, 4 hours 36 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-090000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CST WED NOV 8 2000

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE...INCLUDING WEST
TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI
BOOTHEEL.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT ACROSS MUCH OF NORTH MISSISSIPPI. THE AREA OF CONCERN IS
GENERALLY SOUTH OF A LINE FROM CORINTH...TO OXFORD...TO CLARKSDALE...
INCLUDING THE CITY OF TUPELO.

IN ADDITION...HEAVY RAIN IS LIKELY ACROSS THE ENTIRE MID-SOUTH
THIS AFTERNOON AND TONIGHT...INCLUDING WEST TENNESSEE...NORTH
MISSISSIPPI...EAST ARKANSAS...AND THE MISSOURI BOOTHEEL.

A WARM FRONT WAS SITUATED FROM MIDDLE TENNESSEE ACROSS CENTRAL
MISSISSIPPI THIS MORNING. THE FRONT WILL DRIFT NORTH AND WEST
THIS AFTERNOON AS LOW PRESSURE DEVELOPS ALONG THE TEXAS GULF
COAST AND MOVES NORTH ALONG THE MISSISSIPPI RIVER TONIGHT. A LINE OF
THUNDERSTORMS MAY DEVELOP ACROSS NORTH MISSISSIPPI DURING THE
AFTERNOON OR EVENING...WITH SOME STORMS BECOMING SEVERE.

LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT WIND
DAMAGE IS ALSO POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER
IN NORTH MISSISSIPPI WILL BE DURING THE LATE AFTERNOON AND EVENING
HOURS.

THIS WEATHER SYSTEM ALSO HAS THE CAPABILITY OF PRODUCING 2 TO 3
INCHES OF RAIN ACROSS MOST OF THE AREA BY THURSDAY MORNING. DUE TO
THE PROLONGED DRY SPELL...WIDESPREAD FLOODING IS NOT EXPECTED. THE
HEAVY RAIN COULD CAUSE SOME DRAINAGE PROBLEMS IN LOW-LYING AREAS...
AND CAUSE SOME TRAVEL PROBLEMS.

ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL
IS POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY IN NORTH
MISSISSIPPI.

MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TV FOR THE LATEST
FORECASTS AND INFORMATION.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 4:37 PM CSTTornado WarningMEGClay, Greene23 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.